MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036121040
Medical Device Problem Codes Fracture (1260); Expulsion (2933)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during aneurysm embolization case, the operator reported resistance while advancing the subject coil through the microcatheter.The coil was eventually deployed entirely within the aneurysm sac.After approximately five minutes, the operator decided to reposition the coil.During retrieval, the pusher wire became floppy and subsequently fractured.The coil was then re-advanced into the sac; however, approximately 5 mm of the coil remained outside.Detachment could not be achieved, as the detachment zone of the pusher wire had separated from the remainder of the system.To retrieve the residual coil mass, the operator attempted to trap it using the previously deployed coil-assisted flow diverter.This approach was initially successful until the flow diverter¿s pusher wire detached, leaving the device within the common carotid artery.After multiple retrieval attempts using various stent retrievers and gooseneck snares, the physician successfully removed the flow diverter and most of the stretched coil.Despite several additional hours of effort, a portion of the coil fragments within the aneurysm sac could not be retrieved.The procedure was subsequently completed using alternative coils.The patient retains a segment of the original subject coil protruding from the aneurysm through the median artery into the internal carotid artery.Surgical delay of 180 minutes was observed, and the physician intends to retreat the patient in the coming days.No adverse clinical events occurred, and the patient achieved full recovery without morbidity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that subject device was returned tangled together.The subject coil delivery wire was seen to be severely kinked/bent.The main coil was seen to be stretched and broken/fractured.The proximal end of the delivery wire was seen to be broken/fractured and missing.The main coil suture was missing.The main coil introducer sheath was not returned.Functional inspection was unable to perform due to the damage noted to the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Information provided in the complaint indicates that excessive force was applied to advance the subject coil due to friction.The use of a torquer is likely to have contributed to the excessive force and potential twisting of the delivery wire which resulted in the fracture.The device was returned for analysis, and it was noted that subject delivery wire was badly damaged.The subject coil was broken close to the main coil junction.The coil was also severely stretched, and no suture was present in the return.It is likely that the suture remains in the patient along with the distal portion of the coil.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23605033
Report Number3008881809-2025-00650
Device Sequence Number9841240
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public(01)07613327004601(17)270526(10)24979439
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036121040
Device Lot Number24979439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; NEQSTENT (CERUS).; SNARE (UNKNOWN).; STENT RETRIEVERS (UNKNOWN).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient SexFemale